Numerical continuation of connecting orbits of maps in MATLAB

Share/Save/Bookmark

Khoshsiar Ghaziani, R. and Govaerts, W. and Kuznetsov, Yu.A. and Meijer, H.G.E. (2009) Numerical continuation of connecting orbits of maps in MATLAB. Journal of Difference Equations and Applications, 15 (8-9). pp. 849-875. ISSN 1023-6198

[img] PDF
Restricted to UT campus only
: Request a copy
1MB
Abstract:We present new or improved methods to continue heteroclinic and homoclinic orbits to fixed points in iterated maps and to compute their fold bifurcation curves, corresponding to the tangency of the invariant manifolds. The proposed methods are applicable to general n-dimensional maps and are implemented in matlab. They are based on the continuation of invariant subspaces (CIS) algorithm, which is presented in a novel way. The systems of defining equations include the Riccati equations appearing in CIS for bases of the generalized stable and unstable eigenspaces. We use the bordering techniques to continue the folds, and provide full algorithmic details on how to treat the Jacobian matrix of the defining system as a sparse matrix in matlab. For a special - but important in applications - case n = 2 we describe the first matlab implementation of known algorithms to grow one-dimensional stable and unstable manifolds of the fixed points of noninvertible maps. The methods are applied to study heteroclinic and homoclinic connections in the generalized Hénon map.
Item Type:Article
Copyright:© 2009 Taylor & Francis
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/68366
Official URL:http://dx.doi.org/10.1080/10236190802357677
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page